The Mathematical Institute, University of Oxford, Eprints Archive

Reaction-diffusion models for biological pattern formation

Crampin, E. J. and Maini, P. K. (2001) Reaction-diffusion models for biological pattern formation. Methods and Applications of Analysis, 8 (3). pp. 415-428.



We consider the use of reaction-diffusion equations to model biological pattern formation and describe the derivation of the reaction-terms for several illustrative examples. After a brief discussion of the Turing instability in such systems we extend the model formulation to incorporate domain growth. Comparisons are drawn between solution behaviour on growing domains and recent results on self-replicating patterns on domains of fixed size.

Item Type:Article
Uncontrolled Keywords:n/a
Subjects:A - C > Biology and other natural sciences
Research Groups:Centre for Mathematical Biology
ID Code:390
Deposited By: Philip Maini
Deposited On:20 Nov 2006
Last Modified:29 May 2015 18:21

Repository Staff Only: item control page